MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG ARTIS ICONO BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHINEERS AG ARTIS ICONO BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 11327600
Medical Device Problem Code Radiation Output Failure (4027)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
Siemens became aware of a malfunction that occurred while operating the artis icono biplane system.During an emergency procedure, the user was unable to release x-ray and the patient was relocated to an alternate unit.However, the patient's condition deteriorated, and the procedure was eventually aborted.It was later reported that the patient passed away.The causal relationship between the system failure and the patient¿s condition is unknown at this point in time.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.A supplement report will be filed if additional information becomes available.Section h6 code 4755 - unknown component.
 
Additional Manufacturer Narrative
The investigation was performed with complaint description, customer service reports, system history, log file analysis, replaced part analysis.During an emergency procedure, no x-ray was available.A mobile c-arm from a third party was used but was not sufficient.Therefore, a patient relocation was planned, however, due to the patient¿s condition, the relocation was not possible.Unfortunately, the patient has passed away.Further investigation into the health consequence of the patient was not possible as further clinical information was not provided.Log file analysis showed that there was an issue between the communication of the system and the modality computing architecture (mca) flat detector receiver (fdr) board, a main component in the image pipeline.The main task of the mca fdr board is to receive images from the flat detector and send it to the next node.This means that if there are communication issues with the mca fdr board, no x-ray is possible.It was suspected that the issue lies either with the mca fdr board or the bus assembly tca backplane.The bus assembly tca backplane is responsible for connecting various parts of the mca.Therefore, the mca fdr board and the bus assembly tca backplane were exchanged and the issue was resolved.The replaced parts were investigated, the issue could not be reproduced.Nevertheless, based on expert opinion, the root cause is determined to be a sporadic issue within the mca fdr board.As per latest information, no further issues nor repeated issues were communicated.The occurrence rate of the error pattern was checked.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.

Brand Name
ARTIS ICONO BIPLANE
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
jenna keefe
40 liberty blvd
malvern, PA 19355
4843234206
MDR Report Key19351228
Report Number3004977335-2024-00054
Device Sequence Number7109655
Product Code OWB
UDI-Device Identifier04056869063317
UDI-Public(01)04056869063317(21)180351
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11327600
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown